Vitamin A and Acne

[ad_1]

Have you heard of (or tried) popular prescription acne medication Accutane or Retin-A? Accutane is a potent oral medication that is prescribed for mild to moderate acne cases, and Retin-A is the same type of medication, just topical.

So, what about these two drugs that heal acne so well? ? His vitamin A!

Plain and simple – Accutane is almost identical to an EXTREMELY high dose of vitamin A. I speak more than double, triple and quadruple the amount of daily vitamin A intake suggested. The suggested UI for vitamin A is 4,000 – but taking enough to equal the amount of Accutane would be 250,000 IU.

The topical Retin-A drug works the same way except in a cream. The main active ingredient is vitamin A! From where Retin "A".

So how does vitamin A work to treat acne? Well, it heals the skin. Acne is like a sore, it needs a lot of vitamins to heal itself. Many people say that high doses of vitamin A (100,000 IU or more) taken daily for only one week will show dramatic results. Redness and breakouts are common during the first month of intake, and clear, healthy skin is usually reached in the second month.

Side effects of high doses of vitamin include dry skin (very common), headaches, and sometimes hair loss.

Danger: Vitamin A is not soluble in water. This means that when it is taken in excess, the extra vitamin is not excreted but instead is stored in adipose tissue. Significant accumulation can be dangerous, if high doses are taken for a year or more. More importantly, too much vitamin A can cause birth defects. Women who are pregnant or planning pregnancy should NEVER take vitamin A supplements over 4,000 IU.

Be very careful if you choose to take the path of vitamin A to lighten the skin! It is best to consult your doctor before taking large amounts of any kind of supplement.

[ad_2]

Source by Brittany Race

About the author

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.